Volume 1 Number 1 (Jul. 2006)
Home > Archive > 2006 > Volume 1 Number 1 (Jul. 2006) >
JSW 2006 Vol.1(1): 32-39 ISSN: 1796-217X
doi: 10.4304/jsw.1.1.32-39

Towards a Mathematical Foundation for Service-Oriented Applications Design

Aliaksei Yanchuk, Alexander Ivanyukovich, Maurizio Marchese
Department of Information and Communication Technology, University of Trento, Trento, Italy, USA

Abstract—Leveraging service oriented programming paradigm would significantly affect the way people build software systems. However, to achieve this goal a solid software design methodology should be grounded on proper mathematical foundations, specific service-oriented principles, concepts and patterns. This paper contributes to the above goal proposing a lightweight, but complete, mathematical framework capable of capturing the essential components of service-oriented programming paradigm. To this end, we propose mathematical definitions for individual service, service-oriented environment and service-oriented application. Analysis of the properties and the functionalities of these components with respect to data processing mechanisms enables us to introduce a service-oriented application classification schema. For each application class we first identify specific properties and then discuss their use in a service-oriented design methodology.

Index Terms—Service Oriented Architecture, Service Oriented Applications, Service Oriented Design


Cite: Aliaksei Yanchuk, Alexander Ivanyukovich, Maurizio Marchese, " Towards a Mathematical Foundation for Service-Oriented Applications Design," Journal of Software vol. 1, no. 1, pp. 32-39, 2006.

General Information

ISSN: 1796-217X (Online)
Frequency: Monthly
Editor-in-Chief: Prof. Antanas Verikas
Executive Editor: Ms. Yoyo Y. Zhou
Abstracting/ Indexing: DBLP, EBSCO, ProQuest, INSPEC, ULRICH's Periodicals Directory, WorldCat, etc
E-mail: jsw@iap.org
  • Aug 21, 2019 News!

    Papers published in JSW Vol 14, No 1- Vol 14 No 8 have been indexed by DBLP     [Click]

  • Jun 25, 2019 News!

    Vol.13, No.9 has been indexed by EI (Inspec).   [Click]

  • Aug 01, 2018 News!

    [CFP] 2019 the annual meeting of JSW Editorial Board, ICCSM 2019, will be held in Barcelona, Spain, July 14-16, 2019.   [Click]

  • Jul 10, 2019 News!

    Vol 14, No.8 has been published with online version 4 original aritcles from 2 countries are published in this issue.    [Click]

  • Jul 22, 2019 News!

    Welcome Prof Ferhat Khendek from Canada to join the Editorial board of JSW    [Click]